hi..i'm a new member :)
i'm glad i've joined this support group so i can finally discuss wut i feel with others
i'll be 17 in october and i was diagnosed a year ago with lupus nephritis and i'm on prednisone (5 mg/day) and Cellcept (1500mg/day) and some supplements to reduce side-effects.
wut bothers me most is the weight i have gained since i guess i got the disease, before i was actually diagnosed.
i have cushing's syndrome and terrible fat by my waist and my clothes dont fit anymore!!
i tried dieting many times to lose this extra weight but to no avail and i dont know wut to do!! i'm nearly overweight and i feel bad
i wonder if it is the steroids i'm on which might be the cause but i've been on a low dose for months so shouldnt i be losing the extra weight by now??? plzz help if anyone has the same problem as me
Sorry to hear you're having difficulties with your weight - I understand that prednisone can make weight easy to put on and difficult to take off. I'm not familiar with cushings syndrome, hopefully Saysusie will come in and give both of us some more information on that.
Work with your doctor to find a selection of foods that may help you slim down. Possilby try lots of fruits, vegetables and go very light on starches (potato, corn, bean) and any refined grains (white bread, most pasta) and protein. Most of us should go low protein anyway.
But talk to your doc before changing your diet significantly!
You could also try yoga or pilates, both work so hard on the core of the body, they help you look long and lean.
My experience is a bit different than yours. I was diagnosed about 3 1/2 years ago - I was 49 at the time. My main symptoms have been pain and fatigue, occassional "brain fogs" as well. But pretty mild. I'm on plaquenil, and have weaned myself from the pain pills, I take acetominophen (Tylenol) or aspirin from time to time. Every day I take fish oil, turmeric, flax seed and a few other suplements - to help reduce inflamation (which causes pain) and keep my health stronger overall.
Hugs, dear, and welcome to the group!
I get it
I really understand the weight gain. I was on 5-10 mg prednisone for three years, I gained 40 pounds. The sooner you can get off of it the sooner you will be able to get the weight off. When I weened myself off, it only to a couple of months to drop 30 lbs. and another 4 months to take off the last 10. It is not difficult if you can get off the prednisone.